Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 46, NWS Salt Lake City, UT

September 3, 2006

NWS Salt Lake City, UT issued this red flag warning at Sep 3, 2006, 2:40 PM MDT. It took effect at Sep 3, 2006, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2006, 2:40 PM MDT (20:40 UTC)
In effect from
Sep 3, 2006, 3:00 PM MDT
Expired
Sep 3, 2006, 8:59 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 032040
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT SUN SEP 3 2006

UTZ420-040600-
/O.UPG.KSLC.FW.A.0027.060903T2100Z-060904T0600Z/
/O.NEW.KSLC.FW.W.0046.060903T2100Z-060904T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
240 PM MDT SUN SEP 3 2006

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING IN FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COUPLE WEATHER DISTURBANCES WILL MOVE ACROSS NORTHWEST UTAH THIS
EVENING AND OVERNIGHT. THIS SYSTEM ALONG WITH INCREASED MOISTURE
WILL DEVELOP SCATTERED THUNDERSTORMS IN NORTHEAST NEVADA AND SOME
OF THESE STORMS WILL MOVE ACROSS NORTHWEST UTAH LATE TODAY THROUGH
MIDNIGHT. THESE STORMS WILL PRODUCE GUSTY WINDS AND LITTLE
RAINFALL...THUS THERE IS A LIKELIHOOD FOR DRY LIGHTNING ACROSS THE
NORTHWEST DESERTS...MOUNTAINS AND SALT FLATS.

ISOLATED THUNDERSTORMS MAY CONTINUE PAST MIDNIGHT TONIGHT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-040600-
/O.NEW.KSLC.FW.W.0046.060903T2100Z-060904T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
240 PM MDT SUN SEP 3 2006

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
DRY LIGHTNING IN FIRE WEATHER ZONE 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

SCATTERED THUNDERSTORMS WILL DEVELOP IN WEST CENTRAL UTAH AND
EAST CENTRAL NEVADA THROUGH THE EVENING HOURS. A WEATHER
DISTURBANCE WILL BRING THESE STORMS ACROSS THE WARNING AREA AND
THEY LIKELY WILL CONTAIN DRY LIGHTNING AND GUSTY ERRATIC WINDS
THROUGH MIDNIGHT.

ISOLATED THUNDERSTORMS MAY CONTINUE PAST MIDNIGHT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
TARDY
1 follow-up statement
000 
WWUS85 KSLC 040259
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MDT SUN SEP 3 2006

UTZ420-434-040400-
/O.CAN.KSLC.FW.W.0046.000000T0000Z-060904T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
859 PM MDT SUN SEP 3 2006

...RED FLAG WARNING IS CANCELLED FOR FIRE ZONES 420 AND 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING. 

LIGHTNING HAS NOT DEVELOPED OVER FIRE ZONES 420 OR 434 THIS
EVENING. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVERNIGHT BUT
WIDESPREAD LIGHTNING IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 3, 9:50 AM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 3, 9:50 AM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MDT SUN SEP 3 2006

.SYNOPSIS...HIGH PRESSURE WILL REMAIN ANCHORED OVER THE REGION
THROUGH MOST OF THE WEEK. MOISTURE WILL GRADUALLY FILTER INTO THE
RIDGE THROUGH THIS TIME.

&&

.DISCUSSION...THE PERSISTENT SOUTHERLY FLOW ALOFT OVER NEVADA AND
EXTREME WESTERN UTAH HAS INCREASED MOISTURE SIGNIFICANTLY OVER THE
PAST 24 HRS. THE PRECIPITABLE WATER AMOUNTS AT ELKO NV AND WENDOVER
UT HAVE DOUBLED IN 24 HRS. THE DEWPOINTS HAVE NOT REALLY CHANGED SO
THE INFLUX OF MOISTURE HAS BEEN ALOFT. THIS IS LIKELY DUE TO THE
DEFORMATION ZONE AND POSSIBLE WEAK SHORT WAVE MOVING NORTHWARD
ACROSS NORTH CENTRAL NEVADA. THIS DEFORMATION ZONE AND SHORT WAVE
ARE FORECAST TO LIFT NORTH TO NORTHEAST WITH ONLY POSSIBLY THE
SOUTHERN MOST TAIL OF CLIPPING EXTREME NORTHWEST UTAH THIS AFTERNOON
AND EVENING. ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS DUE TO
COMPARATIVELY DRIER LOWER LEVELS WILL BE THE MAIN THREAT IN THIS
REGION.

THE GFS DEVELOPS A SPURIOUS LOOKING 500 MB VORT MAX BY 00Z OVER
NORTHEAST NV AND THEN IT SLIDES INTO NORTHWEST UT BY 06Z. THE NAM
HAS NVA IN THIS SAME AREA AT THESE TIMES WHICH IS MORE REASONABLE
CONSIDERING THE FORECAST OF AN UPPER LEVEL RIDGE FORMING IN THIS
AREA BEHIND THE EXITING SHORTWAVE. WILL IGNORE THE GFS AND BELIEVE
THE 12Z RUN WILL BE CLOSER TO THE NAM.

FARTHER SOUTH THERE IS BASICALLY A NON-DESCRIPT FLOW ACROSS SOUTHERN
UTAH. CONVECTION SHOULD BE A LITTLE WEAKER THAN YESTERDAY IN THIS
REGION AND WILL BE TERRAIN DRIVEN. PULSE TYPE STORMS ONCE AGAIN BUT
WITH PWS NEAR 0.75 OF IN INCH THERE COULD BE ISOLATED HEAVY RAINERS
ESPECIALLY OVER THE HIGHEST TERRAIN.

PACKAGE IN GOOD SHAPE AND NO UPDATES AT THIS TIME. WILL WAIT TO SEE
12Z RUN OF GFS TO MAKE DECISION ON BEEFING UP POTENTIAL OF
THUNDERSTORMS THIS EVENING WITH STRONG GUSTY WINDS OVER THE
NORTHWEST DESERT.

&&

.AVIATION...SEE THE LATEST SLCTAFSLC.

&&

.FIRE WEATHER...UPPER HIGH OVER NORTHERN UTAH WILL SHIFT INTO
CENTRAL UTAH TONIGHT AND OVER SOUTHWEST UTAH BY MONDAY. MID LEVEL
MOISTURE HAS INCREASED ACROSS WEST CENTRAL UTAH OVERNIGHT AND WILL
CONTINUE TO INCREASE OVER NORTHERN AND CENTRAL UTAH AS MEAN FLOW
BECOMES WESTERLY BEHIND THE HIGH CENTER AND ONE DISTURBANCE TRACKS
ACROSS NORTHWEST UTAH LATE TODAY. FLOW THEN VEERS TO NORTHWEST
ACROSS NORTHERN UTAH TONIGHT IN THE UPPER RIDGE AXIS AND ANOTHER
DISTURBANCE IS FORECAST TO ARRIVE LATE TONIGHT AND MONDAY MORNING
WHICH TRACKS ACROSS NORTHERN UTAH AND FLOW WITHIN WEST TO NORTHWEST
FLOW. FAVORED TERRAIN IN THE UINTAS AND NORTHWEST MOUNTAINS WILL
ALSO BUILD ISOLATED CONVECTION BUT THE DISTURBANCES WILL BE THE MAIN
FOCUS INTO MONDAY. RANGES SUCH AS THE WASATCH AND OQUIRRHS WILL
BECOME CONVECTIVE ON MONDAY. DRY OUTFLOWS AND ISOLATED DRY LIGHTNING
MAIN CONCERN. WILL CONSIDER RED FLAG HIGHLIGHTS FOR NORTHWEST
DESERTS FOR LATER TODAY AND THIS EVENING.

ACROSS THE SOUTH WHERE MOISTURE REMAINS IN PLACE...TERRAIN DRIVEN
MOIST CONVECTION WILL AGAIN DEVELOP THIS AFTERNOON WITH SLOW
MOVEMENT IN WEAK NORTHERLY FLOW. BY MONDAY AFTERNOON THE NORTHERN
UTAH DISTURBANCE RIDES OVER THE UPPER HIGH AND REACHES NORTHEAST
UTAH. WIDELY SCATTERED CONVECTION EXPECTED AGAIN FOR THE SOUTH
IN AND AROUND THE HIGH CENTER. THE STORMS IN THE SOUTH AREAS WILL BE
WET TODAY AND MONDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...STRUTHWOLF
FIRE WEATHER...TARDY
Hazardous weather outlook, Sep 3, 10:16 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 AM MDT SUN SEP 3 2006

UTZ001>011-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
1016 AM MDT SUN SEP 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN
THE MOUNTAINS OF UTAH...MAINLY THE UINTAS AND WASATCH
PLATEAU. THERE IS A THREAT FOR MORE WIDESPREAD THUNDERSTORMS
AND DRY LIGHTNING IN THE NORTHWEST DESERTS AND MOUNTAINS.
REFER TO FIRE WEATHER PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN INCREASE IN MOISTURE WILL BRING WIDELY SCATTERED THUNDERSTORMS
TO THE REGION MOST OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012>021-041200-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
1016 AM MDT SUN SEP 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF UTAH.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN
THE SOUTHERN MOUNTAINS OF UTAH. SOME STORMS WILL HEAVY
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED IN THE REGION MOST OF
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

TARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 10:13 AM MDTFire Weather WatchSLC4 hr

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.